Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 162, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 18, 2015, 3:53 PM MDT for Goshen County, Laramie County, Wyoming; Banner County, Scotts Bluff County, Nebraska. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 3:53 PM MDT (21:53 UTC)
- Expired
- Jul 18, 2015, 5:00 PM MDT
- In force
- 67 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Banner County, NE, Scotts Bluff County, NE, Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 72 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:30 PM MDT | TSTM WND GST 75 | 13 W Harrisburg, NE | |
| Jul 18, 4:45 PM MDT | TSTM WND GST 58 | 3 W Harrisburg, NE | |
| Jul 18, 4:50 PM MDT | TSTM WND GST 60 | Harrisburg, NE | |
| Jul 18, 4:50 PM MDT | HAIL 1 | Harrisburg, NE | |
| Jul 18, 4:55 PM MDT | HAIL 2 | Harrisburg, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874 WUUS55 KCYS 182153 SVRCYS NEC007-157-WYC015-021-182300- /O.NEW.KCYS.SV.W.0162.150718T2153Z-150718T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 353 PM MDT SAT JUL 18 2015 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHEASTERN LARAMIE COUNTY IN SOUTHEASTERN WYOMING... SOUTHEASTERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING... * UNTIL 500 PM MDT * AT 353 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERIDEN REST AREA...OR 32 MILES SOUTH OF TORRINGTON...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... LA GRANGE...HAWK SPRINGS CAMPGROUND...HARRISBURG...MERIDEN REST AREA AND HAWK SPRINGS RECREATION AREA. THIS WARNING DOES NOT INCLUDE THE CITY OF CHEYENNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4152 10448 4170 10447 4182 10372 4140 10370 TIME...MOT...LOC 2153Z 268DEG 30KT 4162 10436 HAIL...0.88IN WIND...60MPH $$ RUBIN
3 follow-up statements
895
WWUS55 KCYS 182211
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT SAT JUL 18 2015
NEC007-157-WYC015-021-182300-
/O.CON.KCYS.SV.W.0162.000000T0000Z-150718T2300Z/
BANNER NE-SCOTTS BLUFF NE-LARAMIE WY-GOSHEN WY-
411 PM MDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WESTERN BANNER...SOUTHWESTERN SCOTTS BLUFF...NORTHEASTERN LARAMIE
AND SOUTHEASTERN GOSHEN COUNTIES...
AT 410 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA GRANGE...OR
32 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA GRANGE...HAWK SPRINGS CAMPGROUND...HARRISBURG...MERIDEN REST AREA
AND HAWK SPRINGS RECREATION AREA.
THIS SEVERE THUNDERSTORM WARNING DOES NOT INCLUDE THE CITY OF
CHEYENNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.
&&
LAT...LON 4151 10442 4171 10440 4182 10372 4140 10370
TIME...MOT...LOC 2210Z 278DEG 31KT 4159 10415
HAIL...1.25IN
WIND...60MPH
$$
RUBIN934
WWUS55 KCYS 182236
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT SAT JUL 18 2015
NEC007-157-WYC015-021-182300-
/O.CON.KCYS.SV.W.0162.000000T0000Z-150718T2300Z/
BANNER NE-SCOTTS BLUFF NE-LARAMIE WY-GOSHEN WY-
436 PM MDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WESTERN BANNER...SOUTHWESTERN SCOTTS BLUFF...EASTERN LARAMIE AND
SOUTHEASTERN GOSHEN COUNTIES...
AT 435 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
HARRISBURG...OR 25 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 30
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HARRISBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.
&&
LAT...LON 4149 10426 4177 10405 4182 10372 4140 10370
TIME...MOT...LOC 2235Z 277DEG 25KT 4155 10393
HAIL...1.75IN
WIND...70MPH
$$
RUBIN895
WWUS55 KCYS 182243
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT SAT JUL 18 2015
NEC157-WYC015-021-182252-
/O.CAN.KCYS.SV.W.0162.000000T0000Z-150718T2300Z/
SCOTTS BLUFF NE-LARAMIE WY-GOSHEN WY-
443 PM MDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SCOTTS BLUFF...
EASTERN LARAMIE AND SOUTHEASTERN GOSHEN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4144 10397 4166 10398 4167 10372 4140 10370
TIME...MOT...LOC 2242Z 268DEG 30KT 4155 10385
$$
NEC007-182300-
/O.CON.KCYS.SV.W.0162.000000T0000Z-150718T2300Z/
BANNER NE-
443 PM MDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WESTERN BANNER COUNTY...
...ANOTHER SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL AND EASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
AT 442 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARRISBURG...
OR 23 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HARRISBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.
&&
LAT...LON 4144 10397 4166 10398 4167 10372 4140 10370
TIME...MOT...LOC 2242Z 268DEG 30KT 4155 10385
HAIL...1.75IN
WIND...70MPH
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:43 PM MDT, 10 minutes earlier.
Area forecast discussion, Jul 18, 3:43 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 343 PM MDT SAT JUL 18 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 343 PM MDT SAT JUL 18 2015 SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN IN SOUTHEAST WYOMING EARLY THIS AFTERNOON. THE MAIN QUESTION IS THE COVERAGE AND STRENGTH OF THE CONVECTION AS IT SPREADS EAST INTO THE PLAINS. STABLE AIR IN THE PLAINS DOES SHOW A WEAK CAP BUT CONTINUED SURFACE HEATING AND COOLING ALOFT ASSOCIATION WITH A WEAK DISTURBANCE SHOULD ALLOW THUNDERSTORMS TO MOVE ACROSS MUCH OF THE FORECAST AREA. ALTHOUGH A SEVERE THUNDERSTORMS IS POSSIBLE JUST ABOUT ANYWHERE IN THE FORECAST AREA...THE MAIN SEVERE POTENTIAL STILL LOOKS TO BE ALONG AND NEAR THE INTERSTATE 80 CORRIDOR WHICH IS VERY CLOSE TO WHERE THE STORM PREDICTION CENTER IS SHOWING A SLIGHT RISK. 40 TO 50KT 0-6KM BULK SHEAR AND 1500 J/KG MU CAPE FAVORS THUNDERSTORMS DEVELOPING INTO A LINE IN THE PLAINS WITH STRONG WINDS BEING THE MAIN SEVERE WEATHER THREAT. SEVERE HAIL POTENTIAL WILL QUICKLY DECREASE NORTH OF THE FRONTAL BOUNDARY WHICH SHOULD BE LOCATED OVER LARAMIE COUNTY...KIMBALL COUNTY AND CHEYENNE COUNTY. GOLF BALL OR SLIGHTLY LARGER HAIL POSSIBLE ALONG THE FRONTAL BOUNDARY WITH SMALLER SIZED HAIL ELSEWHERE. TORNADIC THREAT IS LOW TODAY WITH ANY TORNADIC POTENTIAL BEING TIED TO THE FRONTAL BOUNDARY LATE THIS AFTERNOON INTO EARLY EVENING. MOST THUNDERSTORM ACTIVITY WILL PUSH EAST OF THE FORECAST AREA BY LATE THIS EVENING WITH ONLY A FEW LINGERING SHOWERS OR THUNDERSTORMS POSSIBLE AFTER MIDNIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED SUNDAY AFTERNOON. BASED ON THE LATEST NAM AND GFS...CAPE VALUES WILL BE HIGHER TOMORROW THAN TODAY...AT LEAST OVER THE NEBRASKA PANHANDLE. THEREFORE THERE WILL AGAIN BE THE RISK OF SEVERE THUNDERSTORMS. THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE HIGHER TERRAIN OF WYOMING BY EARLY AFTERNOON AND THEN SHOULD SPREAD INTO THE PLAINS LATE IN THE AFTERNOON AND EVENING. THUNDERSTORM COVERAGE AND INTENSITY WILL BE LESS ON MONDAY WITH STABLE AIR IN PLACE OVER THE PLAINS AND RIDGING ALOFT OVER THE ROCKIES. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 343 PM MDT SAT JUL 18 2015 A FAIRLY SEASONAL PATTERN CAN BE EXPECTED NEXT WEEK AS BROAD RIDGING PREVAILS ACROSS THE CENTRAL CONUS. ON THE WEST SIDE OF THIS UPPER RIDGE...DIFFICULT TO TIME SHORTWAVE ENERGY EMBEDDED WITHIN SOUTHWEST FLOW. EACH OF THESE SHORTWAVES WILL TRAVERSE THE INTERMOUNTAIN WEST PROVIDING FOR PERIODIC BOUTS WITH THUNDERSTORMS WHICH WILL MOSTLY OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. THE FIRST EMBEDDED SHORTWAVE WILL ARRIVE SOMETIME TUESDAY AFTERNOON OR TUESDAY NIGHT DEPENDING WHICH MEDIUM RANGE SOLUTION VERIFIES. IN EITHER CASE...INSTABILITY AHEAD OF THIS FTR WILL PROVIDE FOR A DECENT SHOT OF SHOWERS/THUNDERSTORMS. SEVERE POTENTIAL TUESDAY WILL BE DEPENDENT UPON SHORTWAVE TIMING. ALTHOUGH WITH 1500 J/KG OF PROGD SBCAPE AND AN APPROACHING JET STREAK...THE POTENTIAL IS AT LEAST THERE. ALTHOUGH SOME THUNDERSTORM ACTIVITY MAY LINGER INTO WEDNESDAY DEPENDING UPON SHORTWAVE TIMING...COVERAGE WILL BE LESS. MEDIUM RANGE MODELS TREND DRIER THU-SAT. TUESDAY WILL BE THE COOLEST DAY OF THE PERIOD WITH HIGHS IN THE 70S ABOVE 5000 FEET AND 80S BELOW. WARMER TEMPS RETURN WED-SAT. BUT EVEN SO JUST BACK TO SEASONAL NORMS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 135 PM MDT SAT JUL 18 2015 MAIN FORECAST CHALLENGE THIS TAF CYCLE IS TRYING TO PIN DOWN THUNDERSTORM TIMING AND EXTENT THIS AFTERNOON. LATEST MODELS SHOW CONVECTION INITIATING IN THE VICINITY OF KLAR AND KCYS BETWEEN 19-20Z WITH ADDL DEVELOPMENT THEREAFTER AS STORM MERGE ACROSS THE ERN PLAINS. FOR NOW...CONFIDENCE IS THE GREATEST IN SEEING THUNDERSTORM ACTIVITY AT KCYS SO INTRODUCED A TEMPO GROUP THERE 21-01Z. ELSEWHERE...KEPT VCTS MENTION AT MOST OTHER AIRFIELDS THIS AFTERNOON AND EVEN AS THE ANTICIPATED THUNDERSTORM COMPLEX SHIFTS EAST INTO WRN NEBRASKA. CONVECTION WILL DEPART W-E DURING THE EVENING HOURS AND BE OUT OF THE AREA 04-06Z. THE OTHER CHANGE TO THE FORECAST WAS TO INTRODUCE FOG POTENTIAL AT KCYS...KBFF AND KSNY 10-15Z. CONFIDENCE IS NOT ALL THAT HIGH IN THIS OCCURRING...BUT WANTED TO STEER THE TAFS THAT DIRECTION. && .FIRE WEATHER... ISSUED AT 343 PM MDT SAT JUL 18 2015 SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST WY AND THE WESTERN NE PANHANDLE TODAY. GUSTY/ERRATIC WINDS COULD ACCOMPANY SOME THUNDERSTORMS. FIRE WEATHER CONDITIONS WILL REMAIN NON-CRITICAL THROUGH THE WEEKEND WITH AFTERNOON RH VALUES ABOVE 20 PCT. A TREND TOWARD WARMER AND DRIER CONDITIONS IS EXPECTED NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SML LONG TERM...CAH AVIATION...CAH FIRE WEATHER...SML
Hazardous weather outlook, Jul 18, 11:11 AM MDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1111 AM MDT SAT JUL 18 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>119-191500- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1111 AM MDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER ELEVATIONS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON. STORMS WILL MOVE EAST ACROSS THE PLAINS INTO THE EVENING HOURS. SOME THUNDERSTORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE WINDS UP TO 70 MPH OVER FAR SOUTHEAST WYOMING AND SOUTHERN PORTIONS OF THE NEBRAKSA PANHANDLE. THE THREAT FOR TORNADOES TODAY IS LOW...HOWEVER AN ISOLATED TORNADO WILL BE POSSIBLE ALONG A STATIONARY FRONT NEAR THE INTERSTATE 80 CORRIDOR FROM AROUND CHEYENNE WYOMING THROUGH SIDNEY NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS WILL BE POSSIBLE MOST DAYS THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER THE PLAINS OF SOUTHEAST WYOMING AND NEBRASKA PANHANDLE.
In the hours before
Special weather statement, Jul 18, 2:52 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 252 PM MDT SAT JUL 18 2015 WYZ106>108-117>119-182130- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY- CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY- 252 PM MDT SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE... SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 330 PM MDT... AT 251 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF IRON MOUNTAIN...OR 29 MILES SOUTH OF WHEATLAND... MOVING EAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LARAMIE...SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 39 AND 52. LAT...LON 4158 10515 4168 10514 4177 10449 4146 10451 TIME...MOT...LOC 2051Z 272DEG 34KT 4163 10503 RUBIN
Special weather statement, Jul 18, 3:35 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 335 PM MDT SAT JUL 18 2015 WYZ107-108-117>119-182215- SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY- CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY- 335 PM MDT SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...SOUTHERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 415 PM MDT... AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF MERIDEN REST AREA...OR 34 MILES NORTH OF CHEYENNE...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LA GRANGE...HAWK SPRINGS CAMPGROUND...GUN BARREL...MERIDEN REST AREA AND HAWK SPRINGS RECREATION AREA. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 41 AND 47. LAT...LON 4159 10495 4171 10475 4176 10411 4132 10411 TIME...MOT...LOC 2135Z 278DEG 26KT 4162 10458 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:50 PM MDT | Special Weather Statement | CYS | Laramie | 55 min |
| Jul 18, 2:52 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jul 18, 3:35 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jul 18, 4:19 PM MDT | Special Weather Statement | CYS | Banner | 41 min |
| Jul 18, 4:40 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 65 min |
| Jul 18, 5:14 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Morrill | 61 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.